Anyone ever been on Vyvanse (lisdexamfetamine)?

Discussion in 'Therapy and Medication' started by Melmoth the Wanderer, May 8, 2008.

  1. Melmoth the Wanderer

    Melmoth the Wanderer Well-Known Member

    I want to go off of it, but I'm worried about the side effects. I have enough pills to step down a little, but they're capsules, so I can only decrease my dose by half for 9 days at most, then I'm down to zero.

    I'm going off of it because it makes me irritable, impatient, unmotivated, hungry with no appetite, unable to concentrate very well, and prone to severe anxiety and paranoia. Getting the prescription from my doctor (located 150 miles away) and filling it is usually a bitch as well--I often wonder if heroin addicts have to wait so long to get dope from their dealers? I know meth addicts probably don't wait as long.

    So why have I been on Vyvanse for over six months (almost a year :unsure:)?

    Well, TBH, the first couple of days on it, I was on a high. I'd never really had a high before, and I can see why people like it so much. After the first week, any semblance of a high was gone, but I think I was already addicted to it (is taking your medication supposed to be what gets you out of bed in the morning?).

    Anyway, after reading about some other people’s experiences, I’m worried that once I'm off it, I’ll have bouts of extreme sadness and despair. Since I’m already depressed anyway, I’m worried I’ll become dangerously suicidal or have panic attacks.

    If anyone has advice on going off an amphetamine, I’d be most appreciative. I’ve been on one kind or another for about four years now, so going off completely is quite scary.

    In any case, I’ll probably be a little crazier this next week or two, so be warned! :smile::unsure:
     
  2. ThoseEmptyWalls

    ThoseEmptyWalls Well-Known Member

    I wouldnt suggest coming off medications prescribed to treat mental conditions without speaking with a doctor. Just up and stopping them or doing it improperly can cause some damage or so I have been told.. I have stopped many medications (some on my own and others with doctors advice) and I did have sever withdrawl systems..I was crazy for a long while..
     
  3. LastCrusade

    LastCrusade Well-Known Member

    i'm in the process of weaning myelf off venlafaxine. took it for 4 months on full dosage. it's also in capsule form. past two weeks, i've been removing half of each capsule's content. had serious flu like symptoms but mentally felt so much better. i told me doc to give me 1 month's supply of meds so i guess i'll be able to stretch my weaning off time to two months.